Prescription drug abuse is a problem that can lead to serious health issues. The way that a teen behaves when they abuse drugs like Vyvanse can also be a serious cause for concern as it can lead to legal, financial, professional, and personal health-related repercussions. If you believe your teen may be abusing prescription drugs, it is crucial that you find them the right drug treatment program. Venture Academy’s professional experience with Vyvanse withdrawal symptoms makes them a leader for teen intervention and care. Fight teen addiction in your home today by reaching out to Venture Academy.
What Is Vyvanse?
Vyvanse is a prescription drug typically used to treat disorders like attention deficit hyperactivity disorder (ADHD) and eating disorders. Because Vyvanse is an amphetamine, it can be highly addictive. It also may cause a series of negative symptoms if it is not used properly. Vyvanse is prescribed in very low doses, which means that an individual may feel heightened symptoms as the drug leaves their system throughout the day or if an individual forgets to take their medication.
When amphetamines are taken in larger doses, they can cause a euphoric, artificial “high” feeling. Sometimes these drugs are used in high concentrations as study drugs to promote focus and alertness. However, abuse of Vyvanse can lead to serious dependence and health problems.
Signs of Prescription Drug Abuse
There are many signs that may indicate your teen is engaging in prescription drug abuse.
Some of these signs may include:
- Complaining about vague symptoms to get more medication
- Severe mood changes such as agitation, anxious feelings, or hostility
- Secretive behaviour
- Lying about where they have been or who they are with
- Physical withdrawal symptoms such as joint or muscle aches
- Stealing money or other resources
- Withdrawal from family and friends
- Losing interest in activities that previously brought enjoyment
- Financial problems
- Sleep disturbances
- Psychological disturbances such as hallucinations or paranoia
If you have observed some of the above symptoms, it may be time to seek a drug treatment program that can help your teen fight their Vyvanse dependence.
Vyvanse Withdrawal Symptoms
When an individual becomes dependent on a drug, it usually leads to serious side effects. But when a teen becomes dependent on a drug, it can be catastrophic to their physical and cognitive development. The teen years are formative for physical and personality attributes. When natural growth is impeded by addiction, teens may deal with psychological or health issues for the rest of their lives. This means it is crucial that teens stop drug abuse if they find themselves dependent. However, stopping the use of a drug can be extremely dangerous without the right support.
Some of the common side effects of Vyvanse withdrawal include the following debilitating symptoms:
- Appetite issues
- Sleep disturbances
- Nausea, vomiting, and dizziness
- Emotional excess
- Stomach problems like diarrhea or constipation
- Hallucinations, delusions, or paranoia
- Blood circulation or blood pressure changes
- Heart attack, stroke, or death
Venture Academy offers intervention and assessment programs as a way to tailor programs to your teen’s needs. This means that clinical professionals can guide recovery.
Help Your Teen Find Balance with the Help of Venture Academy
Prescription drug abuse can cause serious problems for teens. If your teen is abusing Vyvanse, then it is critically important to find them the right drug treatment program to help. Vyvanse withdrawal can be a deeply complex process that requires the right support. With Venture Academy’s 30-day assessment and intervention program and behaviour treatment, your teen can learn new coping mechanisms to help replace the need for substance use.
Call us today at 866.762.2211 to learn more about these programs. If you are still feeling unsure, consider taking our interactive child behaviour test. Help your teen find the right balance for their needs with Venture Academy.